Alert archive / Puerto Rico / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS JSJ
NWS JSJ issued this flash flood warning at May 7, 2013, 2:33 PM CDT. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2013, 2:33 PM CDT (19:33 UTC)
- Expired
- May 7, 2013, 8:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:00 PM CDT | FLOOD | San Sebastian, PR | ROAD 125 CLOSED DUE TO URBAN FLOODING. |
| May 7, 3:00 PM CDT | FLASH FLOOD | San Sebastian, PR | ROAD 125 CLOSED DUE TO FLASH FLOODING. |
| May 7, 7:40 PM CDT | HEAVY RAIN 5.01 | San Sebastian, PR | 5.01 INCHES OF RAIN RECORDED IN SAN SEBASTIAN BY A TRAINED SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
203
WGCA52 TJSJ 071933
FFWSJU
PRC003-005-071-099-115-131-080130-
/O.NEW.TJSJ.FF.W.0006.130507T1933Z-130508T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
333 PM AST TUE MAY 7 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
MOCA
SAN SEBASTIAN
AGUADILLA
ISABELA
AGUADA
QUEBRADILLAS
* UNTIL 930 PM AST
* AT 327 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING SLOWLY
NORTHWARD AROUND 5 MPH. RAINFALL RATES OF 3 INCHES PER HOUR HAVE
BEEN OBSERVED WITH THESE SHOWERS. THE GUATEMALA RIVER IN SAN
SEBASTIAN IS RISING RAPIDLY AND WILL FLOOD HIGHWAY PR-111 SOON IN
SAN SEBASTIAN AND MOCA. VERY HEAVY RAINFALL OVER ISABELA AND
QUEBRADILLAS WILL CAUSE SIGNIFICANT FLOODING IN URBAN AND POOR
DRAINAGE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1851 6701 1848 6690 1837 6690 1838 6691
1826 6693 1831 6705 1832 6713 1835 6714
1838 6720 1840 6717 1839 6713 1843 6711
1846 6706 1852 6710
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
492
WGCA72 TJSJ 071945
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
345 PM AST TUE MAY 7 2013
PRC003-005-071-099-115-131-080130-
/O.CON.TJSJ.FF.W.0006.000000T0000Z-130508T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOCA PR-SAN SEBASTIAN PR-AGUADILLA PR-ISABELA PR-AGUADA PR-
QUEBRADILLAS PR-
345 PM AST TUE MAY 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM AST FOR
QUEBRADILLAS...AGUADA...ISABELA...AGUADILLA...SAN SEBASTIAN AND MOCA
MUNICIPALITIES...
AT 333 PM AST...TRAINED WEATHER SPOTTERS REPORTED SIGNIFICANT FLASH
FLOODING OCCURRING ALONG THE GUATEMALA RIVER IN SAN SEBASTIAN ON
HIGHWAYS PR-125 AND PR-111. HIGHWAY PR-125 IS NOW CLOSED AND HIGHWAY
PR-111 WILL BE SOON CLOSED. EXPECT SIGNIFICANT RISES ON THE
CULEBRINAS RIVER WITH THE RIVER TO FLOOD IN THE NEXT SEVERAL HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES PER HOUR CAN BE
EXPECTED IN THE WARNED AREA.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 1851 6701 1848 6690 1837 6690 1838 6691
1826 6693 1831 6705 1832 6713 1835 6714
1838 6720 1840 6717 1839 6713 1843 6711
1846 6706 1852 6710
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN659
WGCA72 TJSJ 080131
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
931 PM AST TUE MAY 7 2013
PRC003-005-071-099-115-131-080141-
/O.EXP.TJSJ.FF.W.0006.000000T0000Z-130508T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOCA PR-SAN SEBASTIAN PR-AGUADILLA PR-ISABELA PR-AGUADA PR-
QUEBRADILLAS PR-
931 PM AST TUE MAY 7 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR QUEBRADILLAS...AGUADA...
ISABELA...AGUADILLA...SAN SEBASTIAN AND MOCA MUNICIPALITIES...
LAT...LON 1851 6701 1848 6690 1837 6690 1838 6691
1826 6693 1831 6705 1832 6713 1835 6714
1838 6720 1840 6717 1839 6713 1843 6711
1846 6706 1852 6710
$$
FLOOD WATERS HAVE RECEDED.
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 7, 11:05 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 7, 11:05 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1205 PM AST TUE MAY 7 2013 .UPDATE...SHOWERS DEVELOPED AROUND 1430Z AND ARE STEADILY GROWING ACROSS NORTHEAST PUERTO RICO...CENTRAL PUERTO RICO AND THE COASTAL WATERS SOUTH OF PUERTO RICO FROM CABO ROJO TO PONCE. SHOWERS ARE ALSO ACROSS WESTERN PUERTO RICO. LIGHTNING DETECTORS ARE ALSO PICKING UP CLOUD TO GROUND STRIKES OVER THE CENTRAL INTERIOR. SOUNDING SHOWED MODERATE MOISTURE WITH PRECIPITABLE WATER COMING IN AT 1.86 INCHES AND 40 KNOT WESTERLY WINDS FROM 28-47 KFT INTRODUCING CONSIDERABLE SHEAR. LIFTED INDEX WAS ALSO MODERATELY GOOD AT MINUS 5.1. ALL OF THIS ADDS UP TO AN ACTIVE DAY ACROSS MOST OF PUERTO RICO WITH SHOWERS AND THUNDERSTORMS...HAVE KEPT 60 PERCENT POPS OVER MOST OF THE AREA AND BOOSTED UP TO 80 PERCENT ACROSS PARTS OF NORTHERN PUERTO RICO. CURRENT MODELS ALSO SHOW THAT THERE WILL BE SOME CONVECTIVE ACTIVITY WITH SOME HEAVY RAINS ON WEDNESDAY AS WELL AND HAVE BOOSTED POPS THERE. && .AVIATION... ISOLATED SHRA/TSRA ARE EXPECTED IN THE VICINITY OF MOST TAF SITES THIS AFTERNOON. THEREFORE EXPECT PERIODS OF MVFR CONDITIONS AFTER 07/18Z. WINDS WILL BE AT 10 KNOTS OR LESS FROM THE EAST TO SOUTHEAST UP TO 5KFT...BUT GUSTY NEAR THUNDERSTORMS. && .MARINE...SEAS ARE ALMOST 6 FEET AT BUOY 41043 WITH NORTH NORTHEAST SWELL OF ABOUT 5 FEET. THIS SWELL WILL INCREASE ONLY SLIGHTLY DURING THE NEXT 24 HOURS. && .PREV DISCUSSION... /ISSUED 400 AM AST TUE MAY 7 2013/ SYNOPSIS...DEEP TROPICAL MOISTURE WILL CONTINUE AFFECTING THE LOCAL REGION THROUGH TONIGHT. STRONG SURFACE HIGH PRESSURE WILL BUILD ACROSS THE NORTHEAST ATLANTIC THE REST OF THE WEEK. UPPER LEVEL TROUGH WILL PASS NORTH OF THE AREA BY THE END OF THE WEEK. DISCUSSION...SOME SHOWERS WERE NOTED MAINLY OVER THE COASTAL WATERS OVERNIGHT...WITH SOME BRUSHING THE SOUTH COAST OF PUERTO RICO. RAINFALL ACCUMULATION WERE MINIMAL. DEEP TROPICAL MOISTURE CONTINUES ACROSS THE NORTHEAST CARIBBEAN TODAY. PLENTY OF MOISTURE SURROUND THE REGION...WITH PW VALUES NEAR 2.0 INCHES. FOR TODAY...A VERY ACTIVE AFTERNOON IS ANTICIPATED ACROSS THE LOCAL AREA...AS BEST MOISTURE WILL COINCIDE WITH MAXIMUM DAYTIME HEATING...SEA BREEZE CONVERGENCE AND LOCAL EFFECT TO PRODUCE SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS. MAIN ACTIVITY WILL FOCUS ONCE AGAIN OVER THE CORDILLERA CENTRAL OF PUERTO RICO AND NEAR THE SAN JUAN METRO AREA. GRIDS WERE ADJUSTED TO REFLECT THIS SCENARIO. SJU-GFS COMPUTER MODEL INDICATED PW VALUES WILL REMAIN AROUND 2.0 INCHES THROUGH EARLY WEDNESDAY MORNING...WITH THETA-E VALUES AT 700MB RUNNING AROUND 335-340K. THEREFORE...SHOWER AND THUNDERSTORMS ACTIVITY COULD LAST THROUGH EARLY TONIGHT. FOR WEDNESDAY...CONDITIONS WILL IMPROVE SIGNIFICANTLY...AS A STRONG SURFACE HIGH PRESSURE BUILDS ACROSS THE REGION NORTH OF THE AREA. A DRIER WEATHER PATTERN IS THEN EXPECTED FOR THE REMAINDER OF THIS WEEK. HOWEVER...LINGERING MOISTURE...COMBINE WITH DAYTIME HEATING AND LOCAL EFFECTS WILL AID IN THE DEVELOPMENT OF SHOWERS WITH ISOLATED THUNDERSTORMS EACH AFTERNOON. ALSO...AN UPPER LEVEL TROUGH IS FORECAST TO PASS NORTH OF THE AREA DURING THE WEEKEND WHICH WILL DESTABILIZE SOMEWHAT THE LOCAL ATMOSPHERE. AVIATION...MOSTLY VFR CONDITIONS WITH SCT-BKN HIGH CLOUDS THROUGH 07/15Z. LOW LEVEL TROUGH WILL RETROGRESS TODAY RESULTING IN SHRA/TSRA WITH TEMPO MVFR/IFR CONDITIONS AND MOUNTAIN OBSCURATIONS. ALL TAF SITES ARE AT RISK EXCEPT ST. KITTS WHERE WEATHER WILL BE IMPROVING THROUGHOUT THE DAY. EAST WINDS AT 10 KNOTS OR LESS WITH SEA BREEZE VARIATIONS EXPECTED. MARINE...WINDS OF 17 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS ARE EXPECTED TODAY. AREAS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PREVAIL ACROSS THE LOCAL WATERS THROUGH TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 77 88 77 / 50 50 50 20 STT 85 76 87 77 / 50 50 50 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 13/12
Hazardous weather outlook, May 7, 4:10 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 510 AM AST TUE MAY 7 2013 AMZ710>745-PRZ001>013-080915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 510 AM AST TUE MAY 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH LOCAL EFFECTS AND DIURNAL HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS...ESPECIALLY CENTRAL PUERTO RICO THIS AFTERNOON. PROLONGED PERIODS OF MODERATE TO HEAVY RAINFALL WILL RESULT IN URBAN FLOODING AND RAPID RISES IN SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...INFORMATION ABOUT LOCALLY HEAVY RAINFALL AND FLOODING WOULD BE APPRECIATED. AMZ715-725-VIZ001-002-080915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 510 AM AST TUE MAY 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 11:57 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 7, 12:06 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 7, 1:04 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 7, 2:03 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 7, 2:55 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 7, 3:18 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| May 7, 3:27 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 7, 3:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 7, 3:45 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 7, 3:48 PM CDT | Flash Flood Warning | JSJ | 11 hr | |
| May 7, 4:41 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 7, 4:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.